Hail, Carter
- When
- May 30, 4:15 AM CST
- Where
- Carter County, Ardmore
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.180, -97.130
A cold front approached Oklahoma from the northwest. Ahead of the cold front, rich moisture was in place with numerous outflow boundaries from early thunderstorms located over parts of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front approached Oklahoma from the northwest. Ahead of the cold front, rich moisture was in place with numerous outflow boundaries from early thunderstorms located over parts of the state. Thunderstorms developed over eastern Colorado and southwest Kansas and moved southeast through northwest Oklahoma. The low-level jet pumped even more moist air into thunderstorms, creating favorable wind shear for severe thunderstorms with hail, high winds, and flooding rains. Wind gusts near 60 mph were reported over parts of central Oklahoma, with some damage reported due to the high winds. Large hail was also reported, although reports were more sporadic. Flooding was also reported due to the already saturated ground. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 2:45 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 AM CDT WED MAY 30 2007 WELL DEVELOPED MCS IS MAKING STEADY PROGRESS ACROSS NORTHWEST OKLAHOMA THIS MORNING. MODELS HAVE STRUGGLED WITH DEVELOPMENT AND MOVEMENT THIS FAR SOUTH...BUT CURRENT TRENDS SUGGEST THAT BEST CHANCES MAY REMAIN ALONG AND NORTH OF I-40 CORRIDOR. THIS WOULD BRING STRONG STORMS INTO THE METRO AREA NEAR SUNRISE WITH THE THREAT FOR LOCALLY HEAVY RAINFALL. EXACT EVOLUTION OF CONVECTION THIS MORNING WILL HAVE MAJOR IMPACT CONCERNING BOUNDARIES FOR REDEVELOPMENT THIS AFTERNOON AND EVENING. FOR NOW HAVE TRENDED MORE WITH THE NAM WHICH WILL FOCUS STORMS FROM SOUTHWEST/WESTERN NORTH TEXAS THROUGH CENTRAL AND NORTH CENTRAL OKLAHOMA. BY THURSDAY UPPER LOW WILL BECOME NEARLY STATIONARY OVER THE NORTHERN PLAINS BEFORE MOVING SOUTHEAST LATE FRIDAY INTO SATURDAY. THEREFORE THE FRONT WILL LIKELY LIFT NORTHWARD INTO THE CENTRAL PLAINS ON THURSDAY AND FOCUS MORE ORGANIZED CONVECTION ACROSS THIS REGION. CONVECTION ACROSS CENTRAL PLAINS MAY PUSH BOUNDARY SOUTHWARD INTO AT LEAST NORTHERN PARTS OKLAHOMA LATE THURSDAY INTO FRIDAY SO HIGHEST POPS WILL REMAIN ACROSS NORTHERN PARTS OF FA. SOUTHERN PLAINS WILL TRANSITION TO NORTHWEST FLOW EARLY IN THE WEEKEND AS UPPER LOW MOVES INTO GREAT LAKES REGION. THIS MAY ALLOW FOR CONVECTIVE SYSTEMS TO DEVELOP OVER THE HIGHER TERRAIN AND MOVE ACROSS AT LEAST WESTERN PARTS OF FA SATURDAY AND MAYBE SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 63 80 66 / 70 50 30 30 HOBART OK 80 61 81 65 / 50 50 30 30 WICHITA FALLS TX 84 66 84 68 / 50 50 30 20 GAGE OK 74 54 80 61 / 30 20 40 40 PONCA CITY OK 75 61 78 64 / 70 50 40 40 DURANT OK 83 68 81 69 / 40 40 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE MAY 29 2007
OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE MAY 29 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
NORTHWEST AND WEST-CENTRAL PORTIONS OF OKLAHOMA.
LOCATION...
NORTHWEST OF A LINE FROM ERICK TO ALVA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER MIDNIGHT.
IMPACTS...
THE PRIMARY IMPACTS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH
AND FLASH FLOOD PRODUCING RAINFALL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE TONIGHT.
DISCUSSION...
WITH A VERY MOIST AND WEAKLY CAPPED AIRMASS OVER MOST OF THE REGION
TODAY...SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP DURING THE
AFTERNOON AND EVENING HOURS...PRIMARILY NEAR AND EAST OF
INTERSTATE-35. ALTHOUGH VERY HEAVY RAINFALL AND STRONG WIND GUSTS
WILL OCCUR WITH THE STRONGER STORMS...NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OR MUCH OF THE EVENING
HOURS.
DURING THE MID-EVENING THROUGH OVERNIGHT HOURS...ADDITIONAL
THUNDERSTORM DEVELOPMENT IS EXPECTED JUST WEST AND NORTH OF THE BODY
OF OKLAHOMA. THIS ACTIVITY WILL BE IN RESPONSE TO AN APPROACHING
UPPER-LEVEL TROUGH AND ASSOCIATED COLD FRONT. AS THE UPPER TROUGH
APPROACHES...DEEP LAYER SHEAR WILL INCREASE AND WILL BE SUFFICIENT
TO MAINTAIN STORMS AS THEY MOVE INTO NORTHWEST AND WEST-CENTRAL
OKLAHOMA. ANY STORMS THAT APPROACH THE SLIGHT RISK AREA ARE EXPECTED
TO DIMINISH AS THEY MOVE INTO NORTHWEST AND WEST-CENTRAL
OKLAHOMA...BUT COULD STILL PRODUCE DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH THE GROUND SATURATED IN MOST AREAS...ADDITIONAL HEAVY RAINFALL
WILL LIKELY RESULT IN FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE IS AT LEAST A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PARTS
OF OKLAHOMA AND WESTERN NORTH TEXAS WEDNESDAY INTO THE WEEKEND. THE
MAIN AREAS THAT COULD SEE SEVERE STORMS ARE WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. A COLD FRONT WILL STALL OVER OR NEAR THE REGION
WEDNESDAY THROUGH FRIDAY AND WILL BE A FOCUS FOR THUNDERSTORMS. A
SERIES OF UPPER-LEVEL DISTURBANCES WILL ALSO HELP TO INCREASE WIND
SHEAR AND LIFT. BY THE WEEKEND...A SLIGHT CHANGE IN THE UPPER-AIR
PATTERN WILL KEEP THUNDERSTORMS IN THE FORECAST...WITH NIGHT-TIME
AND MORNING THUNDERSTORM COMPLEXES THE PRIMARY MODE.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL IS EXPECTED IN THE VICINITY OF THE COLD FRONT AND THE
SUBSEQUENT STATIONARY FRONT. AS THE NORTHWEST-FLOW PATTERN
EVOLVES...PERIODS OF HEAVY RAIN WILL CONTINUE TO BE POSSIBLE THROUGH
THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MORNING.
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 421 AM CDT WED MAY 30 2007 OKZ018-019-023>025-027-301015- LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-CADDO OK-GRADY OK- 421 AM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...CANADIAN...GRADY... KINGFISHER...LOGAN AND OKLAHOMA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHEAST OF DOVER TO 11 MILES WEST OF LOOKEBA AT 421 AM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAINFALL WILL OCCUR RESUTLING IN AT LEAST MINOR FLOODING. PEOPLE IN CADDO...CANADIAN...GRADY...KINGFISHER...LOGAN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF CHICKASHA...EDMOND...EL RENO... GUTHRIE...KINGFISHER AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 430 AM CDT WED MAY 30 2007 OKZ036>038-301030- JACKSON OK-TILLMAN OK-COMANCHE OK- 430 AM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...JACKSON AND TILLMAN COUNTIES. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 40 MILES NORTH OF MEERS TO 14 MILES NORTH OF ALTUS AIR FORCE BASE AT 430 AM CDT... MOVING SOUTHEAST AT 35 MPH. RAINFALL RATES OF 4 INCHES PER HOUR CAN BE EXPECTED. PEOPLE IN COMANCHE...JACKSON AND TILLMAN COUNTIES...INCLUDING THE CITIES OF ALTUS AND LAWTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 440 AM CDT WED MAY 30 2007 OKZ012-013-018>020-301045- LOGAN OK-KINGFISHER OK-GARFIELD OK-NOBLE OK-PAYNE OK- 440 AM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER... LOGAN...NOBLE AND PAYNE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM COVINGTON TO 15 MILES SOUTHWEST OF CASHION AT 440 AM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. VERY HEAVY RAINFALL WILL ACCOMPANY THE BEGINNING OF THE THUNDERSTORMS. SOME MINOR FLOODING IS LIKELY. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 442 AM CDT WED MAY 30 2007 OKZ039>041-046-301015- MURRAY OK-GARVIN OK-CARTER OK-STEPHENS OK- 442 AM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN...MURRAY AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF VELMA AT 442 AM CDT...MOVING EAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. VERY HEAVY RAINFALL WILL ACCOMPANY THIS STORM. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 451 AM CDT WED MAY 30 2007 OKZ024>029-301045- LINCOLN OK-CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK- 451 AM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...LINCOLN...MCCLAIN AND OKLAHOMA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 31 MILES NORTH OF PIEDMONT TO 28 MILES SOUTHWEST OF VERDEN AT 451 AM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS TO 50 MPH MAY OCCUR WITH THIS LINE OF THUNDERSTORMS. VERY INTENSE RAINFALL WILL COMMENCE WITH THE ONSET OF THE STORMS...UP TO 4 INCH PER HOUR RATES. SOME MINOR FLOODING WILL OCCUR. PEOPLE IN CANADIAN...CLEVELAND...GRADY...LINCOLN...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF CHICKASHA...DEL CITY... EDMOND...EL RENO...MIDWEST CITY...MOORE...NORMAN AND OKLAHOMA CITY... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 514 AM CDT WED MAY 30 2007 OKZ039-301100- STEPHENS OK- 514 AM CDT WED MAY 30 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 22 MILES NORTH OF MARLOW TO 40 MILES WEST OF CENTRAL HIGH AT 514 AM CDT...MOVING SOUTHEAST AT 25 MPH. VERY HEAVY RAINFALL WILL OCCUR. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The Norman radar (KTLX), 129 km away, was scanning. The volume nearest the first event began at 10:15 UTC.
9 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
Several tree limbs were downed due to high winds. Some of the winds fell over power lines, knocking out power to several residents in the city. Monetary damages were estimated.
Two metal storage sheds blown over. Several tree limbs were downed with numerous power outages. Monetary damages were estimated.
The Hop & Sack sign was blown down. Monetary damages were estimated.
A board was blown through a wind shield of a moving vehicle. Monetary damages were estimated.
The roof was blown off of a building at Gordon Cooper Vo-Tech. Trees were also downed over Firelake Golf Course and numerous large limbs were snapped. At least one power pole was snapped. Six tribal buildings sustained minor damage, including the Citizen Pottawatomi Cultural Heritage Center. A door and the air conditioning unit were damaged at the Unity Health Center. Seven homes sustained minor damage, with a tree falling on one of the houses. Monetary damages were estimated.
An 8 inch tree limb was downed, which resulted in damage to a pump house. Monetary damages were estimated.
Several power lines and tree limbs were downed. Monetary damages were estimated.
Numerous city streets were flooded making them impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35066, 36371, 35132, 35067, 35118, 36370, 35121, 35122, 35134, 35131, 36372, 35068, 35069, 35065.